Posted by: Vanessa | 2008-10-29

High Blood Pressure


I have high blood pressure and currently I get my medication from the state. I take 10mg Pharmapress once a day and 1 Ridaq 25mg (water tablet) also once a day.

I want to go and see my doctor and ask him to prescribe me High Blood Pressure tablets as a replacement for the above. I no longer want to go and sit and wait at the state clinic. I am currently on my husband medical aid but have a waiting period for chronic medicine which ends only the end of April 2009.

Could you please advise me what will be the best replacement for the above and not to expensive.


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Vanessa

These tablets (Pharmapress and Ridaq) are available from all pharmacies and, once you get a prescription from your doctor, it would be no problem to get it from a pharmacy every month.
The good news is that this is not an expensive treatment at all - It shouldnt cost you more than R75 for a months supply (Ridaq should be roughly R30 for 30 tabs, and the pharmapress in the region of R45 for a pack).

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: denise | 2016-08-15

Hi Doc,im a chronic patient..diabetes-on insulin,metformin, recently was told i have daibetic nephiopity,substanial hypothyroid,and in right arm carpal tunnel syndrome..i was given phamapress tabs and hydrochlorothiazide 12,5mg..i also have a buffalo humb at the back of my neck..i cough to much..i dont sleep okay..i wake up with migrain..i dont have phlem on chest..but when brushing my teeth i vomit especially when brushing my tongue..i have a adnormal tummy..due for a scan in october..please can you advise i also have i dying?

Reply to denise
Posted by: Anonymous | 2016-06-12

Hi. My Dr has substituted Zartan 50 mg for Pearinda 4 mg. Is this right? There seems to be a big difference in dosage. Regards. Adele

Reply to Anonymous
Posted by: Anonymous | 2016-04-06

hi i wana know does ridaq 12:).5 mg let u losse weight

Reply to Anonymous
Posted by: Deidre | 2016-03-09

Hey I couph non stop pharmapress and ridaqe use for high bp please help me.

Reply to Deidre | 1 comment (hide)
Posted by: Deb | 2016-03-13

Had a persistent cough and went to the GP. She told me it's a side effect of Pharmapress and will disappear within a week after I change bp meds. I now use Valsartan and the cough has eased up quite a bit. Looking forward to it disappearing!

Posted by: Anonymous | 2016-03-02

Hi I drinkFedaloc Sr 50mg and Zartan 100mg my blood pressure is 165/105, when I wake up in the morning my pressure is high can I drink thetablets at night to see if it will brinb my pressure down. Thanks and Regards

Reply to Anonymous
Posted by: Anonymous | 2016-02-05

hi my mom is 2months away from her 70th birthday. shes using pharmapress and a water tablet not sure wich one is making her stomach works and feeling dizzy and very weak. what can she do?

Reply to Anonymous
Posted by: Anonymous | 2016-02-03

hi i'm 35yrs i have highblood and i take pharmapress 10mg &ridaq everyday after drinking its i got dizziness and nose bledding can i stop to take them

Reply to Anonymous
Posted by: Irene | 2015-12-27

Thanks for the info in your website, I'm on ridac and have leg cramps, I think I found the answer - side effect. Thanks

Reply to Irene
Posted by: Lena Cunha | 2015-10-16

My BP is 188/92 for 2 weeks went to Springs clinic 2 sisters told Me it's to high refers me to dr het said it's not too high for meds My father died of a stroke it's in the fam what can we do So that the Dr listen too me the headaches are killing me. Got no med no income for private dr please help Thanks

Reply to Lena Cunha
Posted by: Dr D | 2015-10-11

Hi Vanessa Ridaq is prescibed for hypertension. It is described as a diuretic - it increases urination which reduces sodium and fluid in the body. That can help lower blood pressure because it lowers blood volume. One side effect of diuretics is a loss of potassium, which is carried out of the body in urine along with the sodium. Potassium is needed for proper muscular movement and a deficiency of this mineral can result in fatigue, weakness, leg cramps, and even problems with the heart. So often, patients on traditional diuretics will be advised to take their medication with a potassium-rich food, such as orange juice or a banana, or they'll be prescribed a potassium supplement.

Reply to Dr D | 1 comment (hide)
Posted by: Lena Cunha | 2015-10-16

Hi I just want ask my BP is for past 2 months 188/92 went to Springs clinic dr Say it's not high. My father pass away from stroke of BP what must we do if clinic doesn't want too help please help

Posted by: Anonymous | 2015-09-11

can high blood pressure medication cause weight loss diabetes?

Reply to Anonymous
Posted by: Anonymous | 2015-08-31

I use athro guard and ridaq together,will there be any complications

Reply to Anonymous
Posted by: Sherrifa | 2015-08-26

I use arthro guard and ridaq wil there be any complications

Reply to Sherrifa
Posted by: Sherrifa adams | 2015-08-26

I use arthro guard for joints and ridaq will it be any complications

Reply to Sherrifa adams
Posted by: Anonymous | 2015-08-10

Pharmapress makes many people cough. Nasty side effect. See your doc and get a replacement asap. Almost cost me my life. Coughed days on end and ended up using an asthma pump. Stopped the meds and the cough went away

Reply to Anonymous
Posted by: Anonymous | 2015-06-02

I use pharmapress is it the best high blood medication,cause my high blood stay the same.

Reply to Anonymous
Posted by: Rebecca | 2014-10-08

Hi What is the use of RIDAQ

Reply to Rebecca
Posted by: Rebecca | 2014-10-08

Hi What is the use of RIDAQ

Reply to Rebecca
Posted by: anele | 2014-06-26


Reply to anele
Posted by: Lynton | 2014-04-08

Hi I am currently using 5mg Lomanor and 4mg Pearinda For my hypertention , and it costs me around R305 per 30 Pearinda and 60 Lomanor ,I now see there are cheaper drugs available ,but. My queation is Is the more expensive drugs better or more effective as the cheaper Ridaq and Pharmapress? Or should I just stick to what my GP prescribed? Thanks

Reply to Lynton
Posted by: Ellen | 2013-10-29

Hi my mom was diagnased with hypertension and hyperglyceamia, she is taking fedaloc sr 30mg, metformine 850mg and ridaq 25mg. These tablets are making her more weak and she ends up not eating at all because she vomits afterwards. What can she do?

Reply to Ellen
Posted by: Corrika | 2009-10-16

is it save to use ridaq during pregnancy

Reply to Corrika
Posted by: ESME | 2009-03-26

I am currently on pharmapress, metformin, alodipine and glycron. one of those tablets makes me cough continuosly! Can you advise me as to what i should stop

Reply to ESME
Posted by: Vanessa | 2008-10-30


Thanks very much for the info.


Reply to Vanessa

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.